MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49981
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported the universa soft ureteral stent was observed to be discolored in the package prior to opening.The stent was not used.No additional procedures were required due to this occurrence.There were no adverse effects or consequences to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned devices, a review of complaint history, the device history record, quality control data, and the device specifications.Two unopened packages labeled rpn ush-724-r with label lot number 7299025 were received.The outer storage boxes were not returned.The stents in both packages were noted to have some yellow discoloration on areas that were not covered by the label.Slight discoloration was observed on the proximal coil of both stents.Discoloration extended up to the first ink band 6cm from the proximal end.Discoloration could not be wiped off during examination.No other discoloration was observed on the stent.A review of the device history record showed there were no non-conformances associated with the complaint device lot number.A review of complaint history revealed this is the only complaint that has been received associated with the complaint device lot number 7299025.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.The supplier of the raw material tubing for this product investigated the complaint.They reviewed their lot records for the raw material and process for the tubing manufacture and found no anomalies.They identified that one of the raw materials used in the tubing to give it its radiopaque characteristic reacts to light by turning a yellowish/brownish color.Based on the information from the supplier of the tubing used in the stent, light exposure during shipping or storage of the finished product could have contributed to this complaint.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6917308
Report Number1820334-2017-03508
Device Sequence Number1181635
Product Code FAD
UDI-Device Identifier10827002499819
UDI-Public(01)10827002499819(17)190923(10)7299025
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49981
Device Catalogue NumberUSH-724-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1